North Dakota, 2003Hail in North Dakota, July 2, 2003
July 2, 2003 · NWS BIS · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 2, 1:45 AM CST, 4 hours earlier.
Area forecast discussion, Jul 2, 1:45 AM CST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
245 AM CDT WED JUL 02 2003
MAIN CONCERNS WILL BE THUNDERSTORM ACTIVITY TODAY AND THIS EVENING.
SHORT WAVE ENERGY FORECAST TO REACH THE FAR WESTERN AREAS THIS
MORNING. SURFACE BOUNDARY ALONG THE MT/ND BORDER WILL DRIFT EAST
REACHING CENTRAL CWA AROUND 18Z TODAY. VERY UNSTABLE AIR OVER
THE REGION WITH DEWPOINTS AROUND 60 WEST AND IN THE UPPER 60S
CENTRAL. LIFTED INDICES TO -8 AND MLCAPES TO 3000 J/KG PROGGED
OVER THE REGION EARLY THIS AFTERNOON. ALTHOUGH FAIRLY STRONG
CAP IN PLACE AT THIS TIME EXPECT THE SHORT WAVE ENERGY...UPPER LEVEL
FORCING AND SURFACE COLD FRONT WILL WEAKEN THE CAP THIS AFTERNOON.
WITH STRONG SURFACE HEATING AND INSTABILITY WILL SEE AN INCREASE
OF CONVECTION CENTRAL THIS AFTERNOON. CURRENTLY...CONVECTION OVER
EASTERN MT MAKING ITS WAY TO FAR WESTERN ND AT THIS TIME. THE BAMEX
FORECAST SHOWING THE MT CONVECTION HOLDING TOGETHER REACHING FAR
NORTHWESTERN CWA AROUND 12Z THEN WEAKEN SOME BY 18Z AS IT APPROACHES
CENTRAL CWA BUT BY 21Z CONVECTION BECOMES MORE NUMEROUS CENTRAL AND
EAST CENTRAL. SPC PLACES ALL CWA IN SLIGHT RISK OF SEVERE.
ZONAL FLOW PATTERN DEVELOPS THURSDAY LASTING THRU THE REST OF THE
FORECAST PERIOD. DRY WEATHER AND COOLER TEMPERATURES CAN BE EXPECTED
AFTER TODAYS EVENT.
.BIS...NONE
RGT
Hazardous weather outlook, Jul 2, 3:39 AM CST, 2 hours 6 minutes before
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-031000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
439 AM CDT WED JUL 2 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND THIS EVENING.
SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...
ESPECIALLY CENTRAL. MAIN THREAT WILL BE DAMAGING THUNDERSTORM
WINDS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED
TURNER
In the hours before
Special weather statement, Jul 2, 2:27 AM CST, 3 hours 18 minutes before
NDZ001-009-017-021020-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILLISTON ND
327 AM CDT (227 AM MDT) WED JUL 2 2003
AT 325 AM CDT (225 AM MDT) LOCAL RADAR INDICATED TWO BANDS OF
THUNDERSTORMS IN EASTERN MONTANA MOVING NORTHEAST AT 30 MPH. THE
NORTHERN BAND WILL MOVE ACROSS DIVIDE AND MUCH OF WILLIAMS COUNTY
WHILE THE SOUTHERN BAND WILL MOVE OVER SOUTHERN MCKENZIE COUNTY.
WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...SMALL HAIL AND PERIODS
OF HEAVY RAIN ARE POSSIBLE WITH THESE STORMS THROUGH SUNRISE.
THOMSON
Hail, Williams
- When
- July 2, 5:45 AM CST
- Where
- Williams County, 26 mi N of Williston
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 48.533, -103.617
Winds estimated at 55 mph flipped a couple campers over on their sides and a picnic shelter was blown over at Blacktail Dam Recreational area.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, July 2, 20032 deaths · 1 event
- Damaging Wind in Minnesota, July 2, 20031 death · 1 injured · 50 kt wind · 1 event
- Hail and Damaging Winds in North Dakota, July 2, 2003$1.1 million · 1.75 in hail · 42 events
- Flood in Florida, July 2, 2003$1.0 million · 1 event
- Hail and Damaging Wind in Montana, July 2, 20031 injured · $500,000 · 60 kt wind · 2 events
- Damaging Wind in South Carolina, July 2, 20034 injured · $85,000 · 70 kt wind · 1 event
- Tornadoes and Flash Flooding in North Carolina, July 2, 2003$67,000 · F1 · 11 events
- Tornado in South Carolina, July 2, 2003$75,000 · F1 · 1 event
- Lightning Strike in Florida, July 2, 2003$225,000 · 1 event
- Hail and Damaging Winds in Minnesota, July 2 to 3, 2003$50,000 · 1.75 in hail · 19 events
- Tornado in North Carolina, July 2, 2003$30,000 · F1 · 1 event
- Tornado and Flash Flooding in Minnesota, July 2, 2003$5,000 · F0 · 38 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5379517.